Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 15, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Nov 18, 2020, 2:43 PM CST for 31 counties in Illinois. It took effect at Nov 19, 2020, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:43 PM CST (20:43 UTC)
- In effect from
- Nov 19, 2020, 6:00 AM CST
- Expired
- Nov 19, 2020, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 31 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 59 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS73 KILX 182043 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 243 PM CST Wed Nov 18 2020 ...STRONG SOUTHWEST WINDS EXPECTED THURSDAY... ILZ029>031-037-038-041>057-061>063-066>068-071>073-190445- /O.NEW.KILX.WI.Y.0015.201119T1200Z-201120T0000Z/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 243 PM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Thursday. * TIMING...The winds will come up quickly after sunrise with the strongest winds expected in the late morning into the early afternoon. * WINDS...Southwest winds of 20 to 30 mph with gusts to 50 mph will be possible, particularly east of I-55. * IMPACTS...Dangeroud driving conditions will develop for high profile vehicles Thursday Morning. In addition to the strong winds, dry conditions will add to potentially dangerous fire weather conditions and any burning should be discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
711 WWUS73 KILX 190219 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 819 PM CST Wed Nov 18 2020 ILZ029>031-037-038-041>057-061>063-066>068-071>073-191100- /O.CON.KILX.WI.Y.0015.201119T1200Z-201120T0000Z/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 819 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * TIMING...The winds will come up quickly after sunrise with the strongest winds expected in the late morning into the early afternoon. * WINDS...Southwest winds of 20 to 30 mph with gusts to 50 mph will be possible, particularly east of I-55. * IMPACTS...Dangerous driving conditions will develop for high profile vehicles Thursday Morning. In addition to the strong winds, dry conditions will add to potentially dangerous fire weather conditions and any burning should be discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
415 WWUS73 KILX 190944 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 344 AM CST Thu Nov 19 2020 ILZ029>031-037-038-041>057-061>063-066>068-071>073-200000- /O.CON.KILX.WI.Y.0015.201119T1200Z-201120T0000Z/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 344 AM CST Thu Nov 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts of 45 to 50 mph expected, mainly along and east of the IL river. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...Until 6 PM CST this evening. * TIMING...The winds will come up quickly during this morning, with the strongest winds expected late this morning into mid afternoon. * WINDS...South to southwest winds of 20 to 30 mph with gusts of 45 to 50 mph will be possible at times today, particularly east of the IL river. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
025 WWUS73 KILX 200014 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 614 PM CST Thu Nov 19 2020 ILZ029>031-037-038-041>057-061>063-066>068-071>073-200115- /O.EXP.KILX.WI.Y.0015.000000T0000Z-201120T0000Z/ Peoria-Marshall-Woodford-Tazewell-McLean-Mason-Logan-De Witt- Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 614 PM CST Thu Nov 19 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish this evening and the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:30 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 18, 2:30 PM CST, 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 230 PM CST Wed Nov 18 2020 .SYNOPSIS... Issued at 159 PM CST Wed Nov 18 2020 High pressure dominating the eastern U.S. will move off to the east over the next few days enabling strong southwest winds to bring above normal temperatures into Illinois for the end of the week. A cold front should move through the area Friday and then stall over southern Illinois giving portions of the region a rainy weekend. && .SHORT TERM...(This evening through Thursday) ISSUED AT 159 PM CST Wed Nov 18 2020 Increasing gradient over the Midwest enhance gusty winds through the short-term. Models consistent in developing LLJ tonight and much of Thursday with 925mb winds approaching 70 kts by sunrise. Main question regards how much of that momentum will be able to work down to the surface. NAM and several NMM members of the SREF limit mixing tomorrow with a boundary layer inversion remaining in place through the day. This solution is inconsistent with the dry ground and strong warm advection. Will favor a warmer low-level temp profile which should allow mixing from the LLJ. This is captured best by HRRR which brings surface gusts approaching 50 mph by mid-morning to the central CWA. Will go with wind advisory from 12z Thu to 00z Fri for all but the the extreme northwest portion of the forecast area which is northwest of the main LLJ jet axis && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 159 PM CST Wed Nov 18 2020 Northern stream wave is progged to push a cold front through the area late Friday. As the front gets hung up as the energy moves off to the east, overrunning pcpn is expected to develop with a prolonged period of good isentropic lift. The temporal trend in forecast solutions for the best lift has been further south with time as the front's final position is dependent on the strength of the initial shortwave which the trend has been a bit stronger than older runs. This would place the axis of the heaviest precipitation near I-70 though that position could sag a little further south with rainfall possibly reaching 2 inches locally over the weekend. The next shortwave approaches the Midwest late Saturday and enables a sfc wave to develop along the stationary front in the ozarks region and pushes the front northward into the forecast area. As the dynamics moves across the Great Lakes, the sfc low moves across Illinois and then forces the front back across the area in its wake as a reinforced cold front, finally ending precip chances temporarily. However, the pattern continues to be progressive with the next shortwave moving into the Midwest on Tuesday and producing another round of significant precipitation. The ECMWF and CMC are much stronger with this wave than the deterministic GFS and may support a potential for strong convection. Will have to monitor the system closely over the next few runs. After a warm start to the weekend, 850 temps drop down to near normal by Monday. There remains uncertainty for Tuesday and Wednesday as the warm advection in the ECMWF is significant stronger ahead of the highly dyanamic wave mentioned above with the GFS much more damped. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1121 AM CST Wed Nov 18 2020 Breezy south winds today will continue through the night with occasional gusts of 30 kts possible at the central Illinois terminals. Winds will continue to increase off the surface and LLWS is likely by middle everning. Significant uncertainty regarding how efficient mixing will be tomorrow in working that momentum down to the surface. 12z HRRR suggests that gusts over 45kts may be possible during mid-morning into ealy afternoon, mainly between I-55 and I-57. However, NBM keeps a weak inversion in place which prevents the strongest momentum from working down. Either way winds will be 50-70 kts 3k- 5kft making very difficult flying conditions. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM to 6 PM CST Thursday for ILZ029>031-037- 038-041>057-061>063-066>068-071>073. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...Barker
Hazardous weather outlook, Nov 18, 11:39 AM CST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1139 AM CST Wed Nov 18 2020 ILZ027>031-036>038-040>057-061-191200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1139 AM CST Wed Nov 18 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Heightened fire danger is expected this afternoon as brisk southerly winds 15 to 25 mph and gusts as high as 35 mph continue, combined with relative humidity of 25 to 30 percent and dry fuels. Outdoor burning is discouraged. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Heightened fire danger will resume Thursday afternoon, with brisk southwest winds and dry conditions continuing. Outdoor burning is discouraged. Southwest winds will gust 35 to 45 mph Thursday afternoon, bringing difficult driving conditions for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-191200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1139 AM CST Wed Nov 18 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Heightened fire danger is expected Thursday afternoon, with brisk southwest winds and dry conditions developing. Outdoor burning is discouraged. Southwest winds will gust 35 to 45 mph Thursday afternoon, bringing difficult driving conditions for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
Nearby
Wind Advisories in Illinois, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.